MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ANCHOR TISSUE RETRIEVAL SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number TRS100SB2
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer that the device, trs100sb2, anchor tissue retrieval system, was being used during a laparoscopic cholecystectomy procedure on (b)(6) 2024 when it was reported, "bag ripped through the bottom seam as trying to pull gallbladder out - made skin incision bigger and pulled out of skin incision".Further assessment questioning found "the specimen came out of the bottom seam of the bag and became stuck in the surgical site (skin incision).The specimen (gallbladder) was retrieved" using a kelly clamp to pull it out of the skin incision.There was no report of extended hospitalization for the patient and the procedure was completed with a 5-minute delay.This report is being raised due to the reported injury of enlargement of incision to retrieve specimen.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, trs100sb2, anchor tissue retrieval system, was being used during a laparoscopic cholecystectomy procedure on (b)(6) 2024 when it was reported, ¿bag ripped through the bottom seam as trying to pull gallbladder out - made skin incision bigger and pulled out of skin incision.".Further assessment questioning found ¿the specimen came out of the bottom seam of the bag and became stuck in the surgical site (skin incision).The specimen (gallbladder) was retrieved" using a kelly clamp to pull it out of the skin incision.There was no report of extended hospitalization for the patient and the procedure was completed with a 5-minute delay.This report is being raised due to the reported injury of enlargement of incision to retrieve specimen.
 
Additional Manufacturer Narrative
Correction: h6, health effect impact code updated to surgical intervention.Manufacturing narrative: the device will not be returned and no photographic evidence was provided therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 22 complaints, regarding 23 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to not use the anchor¿ tissue retrieval system¿ if resistance is met upon deployment.Improper use of the anchor¿ tissue retrieval system¿ may result in perforation of tissue and subsequent bleeding.Care should be taken when using sharp and electro-surgical devices.Note the size of the trocar cannula when removing a specimen through the trocar cannula and seal system.If required, enlarge the port site to aid removal of the anchor¿ tissue retrieval system¿ by conmed.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
ANCHOR TISSUE RETRIEVAL SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key20212113
Report Number3007305485-2024-00134
Device Sequence Number7328402
Product Code GCJ
UDI-Device Identifier20653405986109
UDI-Public(01)20653405986109(17)270618(10)202406184
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTRS100SB2
Device Lot Number202406184
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient SexFemale
Patient EthnicityNon Hispanic